MAUDE Adverse Event Report: CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504606X
Medical Device Problem Codes Fracture (1260); Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the assembled dilator and sheath of a 6f 11cm avanti+ introducer could not pass over the short guidewire.A new sheath was then used to successfully complete the procedure.There was no reported patient injury.The device had been intended for use during an angiography procedure.After puncture, a short guidewire was inserted, and the dilator and sheath assembly were advanced along the short guidewire before the issue occurred.A contralateral approach was not used, and the access site vessel was normal without calcification or tortuosity.The device was flushed before use, and the dilator was snapped into place at the hub.During the procedure, only the reported product needed removal.No additional damage was noted to the device, the wire, or the packaging.The device was stored and prepared according to instructions for use (ifu).The user was trained in the use of the device.A non-sterile unit of the si avanti+ 6f std w/gw no obt was received inside a clear plastic bag.Returned components included the vessel dilator, mini guidewire, wire straightener, csi, and an unknown thread.The mini guidewire was found unraveled and separated at the distal end, while the csi, vessel dilator, and wire straightener showed no visible damage or anomalies.Functional testing per procedure confirmed unobstructed water flow through the csi and vessel dilator, with no resistance or loose material observed.A 0.038¿ lab sample guidewire was inserted through the vessel dilator and into the csi without resistance or friction during insertion or withdrawal.Visual inspection confirmed ductile dimples on the fractured surfaces of the guidewire coil and core wires, consistent with micro void coalescence, a typical feature of ductile fracture resulting from excessive mechanical stress or fatigue failure.Although the observed condition indicates the guidewire was subjected to mechanical overload, the exact cause could not be conclusively determined.The product evaluation did not reveal evidence of manufacturing or design-related nonconformities.The reported ¿vessel dilator ¿ obstructed ¿ particles/material cannot be injected¿ and ¿mini guidewire ¿ impeded¿ were not seen during the product evaluation.A lab sample guidewire passed through the vessel dilator without encountering resistance or friction.However, the malfunctions ¿mini guidewire ¿ fractured-separated¿ and ¿mini guidewire ¿ unraveled/stretched¿ were observed.The exact cause of these events cannot be determined.Information related to the patient¿s vessel characteristics was not provided therefore, procedurally related factors cannot be excluded.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿caution: if extreme tortuosity and excessive resistance is encountered during advancement or withdrawal of the dilator, guidewire, or catheter guiding sheath, discontinue movement and determine the cause of resistance before proceeding.If the cause cannot be found, withdraw the entire system.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the assembled dilator and sheath of a 6f 11cm avanti+ introducer could not pass over the short guidewire.A new sheath was then used to successfully complete the procedure.There was no reported patient injury.The device had been intended for use during an angiography procedure.After puncture, a short guidewire was inserted, and the dilator and sheath assembly were advanced along the short guidewire before the issue occurred.A contralateral approach was not used, and the access site vessel was normal without calcification or tortuosity.The device was flushed before use, and the dilator was snapped into place at the hub.During the procedure, only the reported product needed removal.No additional damages were noted to the device, the wire, or the packaging.The device was stored and prepared according to instructions for use (ifu).The user was trained in the use of the device.The device will be returned for evaluation.Addendum: per pe findings, the mini guidewire is unraveled and separated on the distal end.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 32574
MX   32574
7863138372
MDR Report Key23504352
Report Number9616099-2025-01786
Device Sequence Number9048556
Product Code DRE
UDI-Device Identifier10705032010054
UDI-Public(01)10705032010054(17)280229(10)18424592
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number504606X
Device Lot Number18424592
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Initial Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE; UNKNOWN SHEATH
Patient Age77 YR
Patient SexMale
Patient Weight66 KG